Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 54, NWS Boston/Norton, MA

July 8, 2014Franklin County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 8, 2014, 10:49 PM EDT for Franklin County, Massachusetts. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2014, 10:49 PM EDT (02:49 UTC)
Expired
Jul 8, 2014, 11:15 PM EDT
In force
26 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Franklin County, MA

The radar

The Albany radar (KENX), 98 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 6:27 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WUUS51 KBOX 090249
SVRBOX
MAC011-090315-
/O.NEW.KBOX.SV.W.0054.140709T0249Z-140709T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1049 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 1115 PM EDT

* AT 1049 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER STAMFORD...OR NEAR NORTH ADAMS...AND WAS MOVING
  NORTHEAST AT 45 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  GREENFIELD...MONROE...BERNARDSTON...BUCKLAND...SHELBURNE...
  COLRAIN...GILL...CHARLEMONT...LEYDEN...HEATH...ROWE AND HAWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS. GO INDOORS AND STAY 
AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW VISIBILITY AND 
AVOID FLOODED ROADS.

THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4273 7257 4263 7254 4256 7289 4255 7297
      4266 7295 4266 7298 4268 7298 4269 7297
      4269 7296 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 0249Z 243DEG 41KT 4276 7307 
$$

MD
1 follow-up statement
619 
WWUS51 KBOX 090315
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1115 PM EDT TUE JUL 8 2014

MAC011-090324-
/O.EXP.KBOX.SV.W.0054.000000T0000Z-140709T0315Z/
FRANKLIN MA-
1115 PM EDT TUE JUL 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
WILL EXPIRE AT 1115 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4273 7257 4263 7254 4256 7289 4255 7297
      4266 7295 4266 7298 4268 7298 4269 7297
      4269 7296 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 0313Z 243DEG 41KT 4276 7307 

$$

MD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:47 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 8, 9:47 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
947 PM EDT TUE JUL 8 2014

.SYNOPSIS...
VERY WARM TO HOT WEATHER WILL CONTINUE THROUGH WEDNESDAY WITH A FEW
THUNDERSTORMS POSSIBLE...BUT DRY WEATHER WILL DOMINATE. MUCH LOWER
HUMIDITY AND SEASONABLE WEATHER RETURNS THURSDAY INTO SATURDAY AS
HIGH PRESSURE BUILDS IN BEHIND A COLD FRONT.  THE HIGH PRESSURE
SYSTEM WILL MOVE OFF THE COAST EARLY NEXT WEEK ALLOWING HUMIDITY TO
RETURN ALONG WITH THE RISK OF A FEW SHOWERS/THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
***SEVERE THUNDERSTORM WATCH WESTERN MA/NORTHERN CT THROUGH
  MIDNIGHT***

***A LINE OF STRONG TO SEVERE THUNDERSTORMS MAY WORK INTO WESTERN
  NEW ENGLAND AFTER 10 PM AND WEAKEN AS IT MOVES INTO EASTERN NEW
  ENGLAND***

950 PM UPDATE...

A LINE OF SEVERE THUNDERSTORMS HAS WORKED ITS WAY ACROSS UPSTATE
NY AT THIS TIME. THERE IS STILL A LOT OF UNCERTAINTY ON HOW THIS
LINE WILL PLAY OUT...BUT WE ARE FOCUSED MORE ON THE SOUTHERN
PORTION OF THE LINE WHICH IS MOVING INTO DUTCHESS AND COLUMBIA
COUNTIES IN NY. THE MESOSCALE MODELS HAVE BEEN IN GOOD AGREEMENT
THAT THIS LINE WILL WORK INTO OUR WESTERN ZONES AFTER 1030 PM.

THE MAIN QUESTION IS WILL THE STORMS STILL BE STRONG TO SEVERE WHEN
THEY ENTER OUR REGION. CURRENT RADAR TRENDS DO INDICATE THAT THE
LINE IS BEGINNING TO WEAKEN THANKS TO THE LACK OF STEEP MID LEVEL
LAPSE RATES. HOWEVER...WERE DEALING WITH 0 TO 6 KM SHEAR VALUES
ON THE ORDER OF 40 KNOTS. THIS CAN SOMETIMES LEAD TO A STRONG TO
DAMAGING WIND THREAT EVEN WITH CAPES DROPPING BELOW 1000 J/KG.
THEREFORE WE WILL CONTINUE TO MONITOR THE THREAT BUT OVERALL
FEELING IS THAT THE REGION WILL SEE JUST GUSTY WINDS RATHER THEN
WIDESPREAD DAMAGING STORMS. HAVE CONTINUED THE SEVERE
THUNDERSTORM WATCH FOR WESTERN MA AND NORTHERN CT THROUGH MIDNIGHT
AS THERE IS STILL THE POTENTIAL FOR A FEW CELLS TO PRODUCE
STRONG/DAMAGING WINDS. BRIEF TORRENTIAL RAINFALL WILL ALSO BE
POSSIBLE AS PWAT VALUES ARE STILL OVER 1.5 INCHES. GUIDANCE DOES
WEAKEN THE ACTIVITY AFTER 06Z AS IT MAKES ITS WAY INTO THE EASTERN
ZONES...BUT STILL CAN/T RULE OUT A FEW THUNDERSTORMS.

FINALLY...LOW CLOUDS AND FOG SHOULD DEVELOP TONIGHT ALONG THE
SOUTHEAST NEW ENGLAND COAST...WHICH IS SUPPORTED BY ALL THE LATEST
GUIDANCE.  WILL ALSO HAVE TO WATCH FOR A TOUCH OF ELEVATED
CONVECTION DEVELOPING TOWARDS 12Z NEAR CAPE/ISLANDS ON THE NOSE OF
THE LOW LEVEL JET.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WEDNESDAY AND WEDNESDAY NIGHT...

ANOTHER VERY WARM TO HOT DAY ON TAP FOR THE REGION.  ONCE AGAIN
HIGHS ARE EXPECTED TO TOP OUT IN THE UPPER 80S AND LOWER 90S.  IT
WON/T BE QUITE AS HUMID AS THE PAST FEW DAYS AS LOW LEVEL MOISTURE
BEGINS TO MIX OUT.

LOW CONFIDENCE ON CONVECTIVE POTENTIAL WEDNESDAY AFTERNOON AND
EVENING. WILL PROBABLY SEE ABOUT 1000 TO 1500 J/KG OF CAPE...BUT NOT
AS MUCH AS THE LAST TWO DAYS WITH LESS LOW LEVEL MOISTURE.  0 TO 6
KM SHEAR IS QUITE IMPRESSIVE FOR JULY STANDARDS ON THE ORDER OF 40
TO 50 KNOTS.  HOWEVER...DRY MID LEVEL AIR MAY SIGNIFICANTLY LIMIT
UPDRAFT AND CONVECTIVE POTENTIAL.  WHILE WE NEVER BASE A FORECAST ON
QPF...BELIEVE THIS IS ONE BIG REASON WHY THE MODELS SHOW VERY LITTLE
OF IT.  WITH ALL THAT SAID...GIVEN VERY HIGH SHEAR AND FRONTAL
BOUNDARY SLOWLY WORKING INTO THE REGION THINK WE WILL SEE ISOLATED
STORMS BUT WITH LIMITED AREAL COVERAGE.  ANY STORM THAT IS ABLE TO
DEVELOP COULD BE STRONG TO SEVERE SO STILL NEED TO KEEP A CLOSE EYE
ON POTENTIAL.

SHOULD SEE DRIER AIR WORK IN BEHIND THE COLD FRONT DURING WEDNESDAY
NIGHT...ENDING THE RISK FOR ANY CONVECTION IN MOST AREAS.  THE
EXCEPTION MAY BE THE SOUTH COAST/CAPE AND ISLANDS...WHERE SCATTERED
SHOWERS AND THUNDERSTORMS MAY DEVELOP ON THE NOSE OF THE LOW LEVEL
JET AND FRONTAL BOUNDARY PUSHING INTO THE REGION.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...

* FAIR WEATHER THU AND FRI WITH LOWER HUMIDITY.
* SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LATE SAT/EARLY SUN
  ALONG WITH THE RETURN OF A MORE HUMID AIRMASS.
* BETTER CHANCE OF SHOWERS AND THUNDERSTORMS LATE SUN THROUGH TUE
  WITH LOCALIZED FLASH FLOODING THE MAIN CONCERN AT THIS TIME.
* SEASONABLE TEMPERATURES THROUGH THE PERIOD.

OVERVIEW AND MODEL PREFERENCES...

AT THE MID LEVELS...A RIDGE OVER WESTERN NOAM AND A MORE PERSISTENT
RIDGE OVER THE DAVIS STRAIGHT WILL SUPPORT A MEAN TROUGH INVOF
HUDSONS BAY THROUGH THE PERIOD. THIS TROUGH WILL EVOLVE INTO AN
ANOMALOUS DEEP /-2 TO -3 SD/ CUT-OFF LOW OVER SOUTHERN CANADA IN
THE MON-TUE TIMEFRAME. BOTH GFS AND EC OPERATIONAL RUNS AND THEIR
RESPECTIVE ENSEMBLES ARE IN FAIRLY GOOD AGREEMENT ON THIS
FEATURE... ALTHOUGH THE OPERATIONAL RUNS ARE A BIT MORE AMPLIFIED
AND FURTHER SOUTH. THERE IS UNCERTAINTY WITH REGARD TO THE TIMING
AND AMPLITUDE OF SHORTWAVE ENERGY ROTATING THROUGH THIS
TROUGH...ESPECIALLY LATE SAT INTO EARLY SUNDAY. THE EC/ECENS
INDICATES A DEEPER SHORTWAVE MOVING THROUGH THE AREA WHILE THE GFS
SHOWS A WEAKER SHORTWAVE... ALTHOUGH SOME OF THE INDIVIDUAL GEFS
ENSEMBLE MEMBERS DO SUPPORT THE EC/ECENS SOLUTION. THE NEXT
FEATURE IS A COOL FRONT THAT IS PROGGED TO MOVE THROUGH THE REGION
ON TUESDAY.

DETAILS...

THURSDAY...COOL FRONT SHOULD BE IN THE VICINITY OF CAPE COD CANAL
AROUND 12Z...BUT MAY BE SLOW TO EXIT...DUE TO FLOW ALOFT BEING
INITIALLY PARALLEL TO IT. THIS MAY CAUSE CLOUDS AND SHOWERS TO
LINGER ACROSS COASTAL AREAS EARLY IN THE DAY BUT EXPECT A GRADUAL
CLEARING TREND AS THE FRONT MAKES SLOW PROGRESS OFFSHORE. THE FLOW
REMAINS CYCLONIC ALOFT...BUT WITH A MUCH DRIER AIRMASS FILTERING
INTO THE REGION...EXPECT IT TO BE A DRY DAY OTHERWISE.

FRIDAY...A WEAK SHORTWAVE MOVES THROUGH EARLY IN THE MORNING BUT THE
COLUMN IS DRY SO NOT EXPECTING ANY PRECIP. WEAK RIDGING THEN BUILDS
IN ALOFT DURING THE DAY...AND WITH HIGH PRESSURE CENTERED OVER THE
REGION AT THE SURFACE...EXPECTING A DRY DAY. SEA-BREEZES LOOK LIKELY
ALONG COASTAL AREAS DUE TO A WEAK GRADIENT.

SATURDAY AND SUNDAY...HIGH PRESSURE RIDGE MOVES OFFSHORE AND RETURN
FLOW WILL LEAD TO A MORE HUMID AIRMASS BEGINNING SATURDAY. LATE SAT
AND INTO SUNDAY...A SHORTWAVE IS PROGGED TO MOVE THROUGH...LEADING
TO THE CHANCE OF SHOWERS AND THUNDERSTORMS DURING THIS TIMEFRAME.
HOWEVER THE TIMING AND AMPLITUDE OF THIS FEATURE IS UNCERTAIN.

MONDAY THROUGH TUE... SEVERAL SHORTWAVE DISTURBANCES WILL ROTATE
THROUGH AN ANOMALOUSLY DEEP CUT-OFF LOW IN SOUTHERN CANADA WITH
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS POSSIBLE. ALTHOUGH
SEVERE WEATHER POTENTIAL AT THIS TIMEFRAME IS HIGHLY UNCERTAIN...
THIS TYPE OF PATTERN DOES FAVOR FLASH FLOODING...SO THIS POTENTIAL
WILL NEED TO BE MONITORED.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY NIGHT/...

TONIGHT...MODERATE CONFIDENCE.  MAINLY VFR CONDITIONS EXPECTED
OUTSIDE OF CONVECTION TO THE NORTHWEST OF I-95.  HOWEVER...LOW
CLOUDS AND FOG WERE IN THE PROCESS OF DEVELOPING ALONG THE SOUTHEAST
NEW ENGLAND COAST...SO EXPECT IFR CONDITIONS TO DEVELOP IN THOSE
LOCATIONS.

AS FOR CONVECTION...A LINE OF STRONG TO POSSIBLY SEVERE
THUNDERSTORMS MAY BE ENTERING OUR BDL/BAF TERMINALS AFTER 2Z.  IF
THEY CAN HOLD TOGETHER...BRIEF TORRENTIAL RAIN AND LOCALLY STRONG
WIND GUSTS WILL BE POSSIBLE.  WHILE A FEW THUNDERSTORMS MAY SURVIVE
THEIR WAY TO THE COASTAL PLAIN...ACTIVITY SHOULD AT LEAST WEAKEN AND
BECOME DISORGANIZED.

WEDNESDAY AND WEDNESDAY NIGHT...MODERATE CONFIDENCE.  LOW CLOUDS AND
FOG ALONG SOUTHEAST NEW ENGLAND COAST MAY BURN OFF TEMPORARILY
DURING THE LATE MORNING AND AFTERNOON...BUT SHOULD REFORM WED NIGHT.
ACROSS THE REST OF THE REGION MAINLY VFR OUTSIDE A FEW SPOT
THUNDERSTORMS THIS AFTERNOON AND EVENING.

KBOS TAF...HIGH CONFIDENCE IN TAF. LOW PROBABILITY OF A THUNDERSTORM
THIS EVENING.

KBDL TAF...HIGH CONFIDENCE IN TAF.  A LINE OF STRONG THUNDERSTORMS
MAY WORK INTO THE REGION AFTER 2Z.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY...MODERATE CONFIDENCE. VFR...EXCEPT MVFR/IFR POSSIBLE IN
LOW CLOUDS...SHRA/TSRA EARLY ALONG THE SOUTH AND EAST COASTS.

FRIDAY THROUGH SUNDAY...LOW CONFIDENCE. VFR...EXCEPT MVFR/IFR
POSSIBLE IN SHRA/TSRA OVER THE FAR NORTHWEST INTERIOR..

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...MODERATE TO HIGH
CONFIDENCE.

GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING ACROSS SOME OF
OUR NEAR SHORE WATERS...SO THESE SCA HEADLINES WILL CONTINUE INTO
PART OF THE EVENING.  MEANWHILE...ACROSS THE SOUTHERN OPEN WATERS
LONG SOUTHWEST FETCH WILL ALLOW PERSISTENT 4 TO 7 FOOT SEAS INTO AT
LEAST WEDNESDAY EVENING.

IN ADDITION...AREAS OF FOG ARE EXPECTED LATE TONIGHT INTO WED
MORNING AND DEVELOP AGAIN WEDNESDAY NIGHT ACROSS THE SOUTHERN
WATERS. THERE ALSO IS A LOW RISK OF A STRONG THUNDERSTORM OR TWO
WITH GUSTY WINDS ACROSS THE EASTERN WATERS THIS EVENING.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY...MODERATE CONFIDENCE. A COOL FRONT WILL BE MOVING THROUGH
THE WATERS EARLY IN THE DAY WITH A CHANCE SHOWERS AND THUNDERSTORMS.
SEAS WILL BE AT SCA THRESHOLDS /5-6 FEET/ BUT DECLINING THROUGH THE
DAY.

FRIDAY THROUGH SUNDAY...HIGH CONFIDENCE. HIGH PRESSURE BUILDS INTO
THE REGION...EXCEPT WINDS AND SEAS BELOW SCA THRESHOLDS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ231>234.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ANZ254>256.

&&

SYNOPSIS...FRANK
NEAR TERM...FRANK/DUNTEN
SHORT TERM...FRANK
LONG TERM...99
AVIATION...FRANK/99
MARINE...FRANK/99
Hazardous weather outlook, Jul 8, 6:32 PM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
632 PM EDT TUE JUL 8 2014

CTZ002-003-MAZ002-003-008>011-092245-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-
632 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A LOW PROBABILITY FOR A COUPLE STRONG TO SEVERE
THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. AREAL COVERAGE OF
ACTIVITY LOOKS TO BE QUITE LIMITED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS ANOTHER POSSIBILITY FOR STRONG AFTERNOON AND EVENING
THUNDERSTORMS ON WEDNESDAY WITH ONCE AGAIN STRONG WINDS AND HEAVY
RAIN THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ004-MAZ004>007-012>024-026-NHZ011-012-015-RIZ001>008-092245-
WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
632 PM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY LATE
THIS EVENING ACROSS INTERIOR SOUTHERN NEW ENGLAND. THE MAIN THREAT
WOULD BE LOCALLY STRONG WIND GUSTS AND BRIEF HEAVY RAINFALL.

THERE IS A LOW PROBABILITY FOR A COUPLE STRONG TO SEVERE
THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. AREAL COVERAGE OF
ACTIVITY LOOKS TO BE QUITE LIMITED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS ANOTHER POSSIBILITY FOR STRONG AFTERNOON AND EVENING
THUNDERSTORMS ON WEDNESDAY WITH ONCE AGAIN STRONG WINDS AND HEAVY
RAIN THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-092245-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
632 PM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR AN ISOLATED STRONG THUNDERSTORM OR
TWO TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY FOR AN ISOLATED STRONG THUNDERSTORM OR
TWO WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 8, 10:41 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1041 PM EDT TUE JUL 8 2014

CTZ002-MAZ002-003-008>011-090345-
HARTFORD-WESTERN FRANKLIN-WESTERN HAMPDEN-EASTERN FRANKLIN-EASTERN
HAMPDEN-EASTERN HAMPSHIRE-WESTERN HAMPSHIRE-
1041 PM EDT TUE JUL 8 2014

...STRONG THUNDERSTORM IN NORTHERN HARTFORD...HAMPDEN...HAMPSHIRE...
SOUTHERN FRANKLIN COUNTIES...

AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
CHESHIRE TO OTIS TO NEAR CORNWALL BRIDGE...AND WAS MOVING NORTHEAST
AT 45 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...ENFIELD...WESTFIELD...HOLYOKE...AMHERST...
WINDSOR...NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...DEERFIELD...
SIMSBURY...LUDLOW...BLOOMFIELD...SOUTH HADLEY...EASTHAMPTON...
LONGMEADOW...SUFFIELD...EAST LONGMEADOW AND BELCHERTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.  ALTHOUGH
THEY HAVE WEEKEND...A WARNING MAY BE NEEDED SHOULD THEY STRENGTHEN.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND  MASSACHUSETTS.

LAT...LON 4228 7300 4231 7300 4233 7306 4238 7307
      4238 7301 4252 7297 4253 7243 4246 7229
      4234 7232 4235 7230 4205 7225 4204 7251
      4196 7252 4184 7295 4197 7289 4197 7303
      4204 7301 4204 7306 4209 7307
TIME...MOT...LOC 0240Z 243DEG 41KT 4248 7315 4219 7311 4178 7338

MD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 10:41 PM EDTSpecial Weather StatementBOXHampden, Hampshire64 min
Jul 8, 11:37 PM EDTSpecial Weather StatementBOXHampden, Hampshire53 min
Jul 9, 3:27 AM EDTRip Current StatementBOXBristol, Dukes, Nantucket17 hr
Jul 9, 10:28 AM EDTSmall Craft AdvisoryBOX7 hr
Jul 9, 6:32 PM EDTSpecial Weather StatementBOXFranklin, Hampshire88 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.